Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 3, NWS Grand Rapids, MI

January 18, 2013

NWS Grand Rapids, MI issued this gale warning at Jan 18, 2013, 4:10 AM EST. It took effect at Jan 18, 2013, 12:01 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2013, 4:10 AM EST (09:10 UTC)
In effect from
Jan 18, 2013, 12:01 PM EST
Expired
Jan 19, 2013, 4:23 AM EST
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WHUS73 KGRR 180910
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 AM EST FRI JAN 18 2013

LMZ844>849-181715-
/O.CON.KGRR.SC.Y.0005.000000T0000Z-130118T1800Z/
/O.UPG.KGRR.GL.A.0003.130118T1800Z-130119T0600Z/
/O.NEW.KGRR.GL.W.0003.130118T1800Z-130119T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
410 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SATURDAY.

* WINDS...SOUTHWEST 10 TO 20 KNOTS INCREASING TO SOUTH SOUTHWEST
  GALES TO 40 KNOTS TODAY. SOUTHWEST GALES TO 35 KNOTS TONIGHT
  DECREASING TO 30 KNOTS AFTER MIDNIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 8 TO 12 FEET BY LATE TODAY. 7 TO
  11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
4 follow-up statements
296 
WHUS73 KGRR 181701
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 PM EST FRI JAN 18 2013

LMZ844>849-190115-
/O.CAN.KGRR.SC.Y.0005.000000T0000Z-130118T1800Z/
/O.EXT.KGRR.GL.W.0003.130118T1701Z-130119T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1201 PM EST FRI JAN 18 2013

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...SOUTH TO SOUTHWEST GALES TO 40 KNOTS ARE EXPECTED THIS
  AFTERNOON AND EVENING. SOUTHWEST WINDS WILL DECREASE OVERNIGHT
  INTO THE 20 TO 30 KNOT RANGE.

* WAVES...WAVES WILL STEADILY BUILD THIS AFTERNOON REACHING THE 7
  T0 12 FOOT RANGE THIS EVENING. WAVES WILL DECREASE TO 4 TO 7
  FEET BY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
892 
WHUS73 KGRR 182109
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EST FRI JAN 18 2013

LMZ844>849-190515-
/O.CON.KGRR.GL.W.0003.000000T0000Z-130119T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
409 PM EST FRI JAN 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...SOUTH TO SOUTHWEST GALES TO 40 KNOTS ARE EXPECTED THIS 
  AFTERNOON AND EVENING. SOUTHWEST WINDS WILL DECREASE OVERNIGHT 
  INTO THE 20 TO 30 KNOT RANGE. 

* WAVES...WAVES WILL BUILD INTO THE 7 T0 12 FOOT RANGE THIS
  EVENING. WAVES WILL DECREASE TO 4 TO 7 FEET BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
367 
WHUS73 KGRR 190337
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EST FRI JAN 18 2013

LMZ844>849-191000-
/O.EXT.KGRR.GL.W.0003.000000T0000Z-130119T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1037 PM EST FRI JAN 18 2013

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...SOUTH TO SOUTHWEST GALES TO 35 KNOTS DECREASING TO 30
  KNOTS TOWARD DAYBREAK.

* WAVES...WAVES 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
429 
WHUS73 KGRR 190923
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 AM EST SAT JAN 19 2013


LMZ844>849-191730-
/O.CAN.KGRR.GL.W.0003.000000T0000Z-130119T1000Z/
/O.NEW.KGRR.SC.Y.0006.130119T0923Z-130119T2200Z/
/O.NEW.KGRR.GL.W.0004.130119T2200Z-130120T1800Z/
/O.NEW.KGRR.UP.A.0001.130120T0600Z-130120T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
423 AM EST SAT JAN 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
SUNDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. IN
ADDITION...A HEAVY FREEZING SPRAY WATCH HAS BEEN ISSUED. THIS
HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY INCREASING TO 40 KNOT
  GALES TONIGHT.

* WAVES...WAVES 8 TO 12 FEET.

* ICE ACCUMULATIONS...HEAVY FREEZING SPRAY POSSIBLE AFTER MIDNIGHT
  TONIGHT THROUGH SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 18, 3:51 AM EST, 19 minutes earlier.

Area forecast discussion, Jan 18, 3:51 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 AM EST FRI JAN 18 2013

.SYNOPSIS...
ISSUED AT 351 AM EST FRI JAN 18 2013

A BURST OF SNOW IS EXPECTED AROUND MID DAY TODAY AS A WARM FRONT
PUSHES THROUGH.  AREAS ALONG AND NORTH OF HIGHWAY 10 COULD SEE A
QUICK TWO INCH SNOWFALL...WITH LESSER AMOUNTS FURTHER SOUTH.  I-96
SHOULD SEE LESS THAN AN INCH OF SNOW.  MOST OF THIS SNOW SHOULD
OCCUR BETWEEN 11 AM AND 5 PM.

WARMER AIR WILL CONTINUE TO MOVE INTO THE AREA TONIGHT AND
SATURDAY.  LIGHT SNOW MAY MIX WITH OR CHANGE OVER TO RAIN AT TIMES.
THEN A POWERFUL COLD FRONT WILL CROSS THE STATE LATE SATURDAY.  MUCH
COLDER AIR WILL SPILL INTO THE REGION.  THIS WILL TRIGGER LAKE
EFFECT SNOW SHOWERS LATE SATURDAY NIGHT INTO THE FIRST HALF OF NEXT
WEEK.  SNOW ACCUMULATIONS WILL BE LIKELY...WITH THE HEAVIEST
OCCURRING NEAR THE LAKE SHORE.  SOME AREAS THERE COULD SEE 3 TO 6
INCHES BY SUNDAY EVENING.

ARCTIC AIR WILL HOLD THROUGH MUCH OF NEXT WEEK WITH HIGHS ONLY IN
THE TEENS AND 20S.  ON AND OFF LAKE EFFECT SNOW SHOWERS SHOULD
CONTINUE.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 351 AM EST FRI JAN 18 2013

WARM ADVECTION SNOWS WERE MOVING ACROSS THE MISSISSIPPI THIS
MORNING...PUTTING DOWN A BLANKET OF SNOW FOR MUCH OF MN AND WI.  THE
BEST ISENTROPIC LIFT WITH THE WARM FRONT WILL CROSS THE NORTHERN CWA
THIS AFTERNOON.  THINKING AROUND TWO INCHES SHOULD OCCUR OVER
CENTRAL LOWER.  THIS WILL BE A QUICK BURST OF SNOW WITH HEAVY
SNOWFALL RATES.  THEREFORE ROADS SHOULD BECOME SNOW COVERED RATHER
QUICKLY.  HOWEVER THE PEAK RATES OF HEAVIER SNOW SHOULD ONLY LAST A
COUPLE HOURS.  SO DUE TO IT/S SHORT DURATION WILL NOT GO WITH AN
ADVISORY.  THE LIFT DIMINISHES AS ONE HEADS SOUTH...SO THE SNOWFALL
RATES WILL BE LESS TOWARD I-96.  EXPECT LESS THAN AN INCH SOUTH OF A
MKG-MOP LINE.

STILL SOME LINGERING LIFT OVER THE NORTHERN HALF OF THE CWA INTO
TONIGHT SO HAVE ADDED LOW POPS.  HOWEVER THIS PCPN SHOULD REMAIN
VERY LIGHT.  AS WE GET INTO THE WARM SECTOR THE SNOW SHOULD MIX WITH
DRIZZLE OR LIGHT RAIN OVERNIGHT.  MUCH THE SAME SET UP FOR SATURDAY
TOO...JUST WEAK LIFT PRODUCING LIGHT MIXED PCPN...HOWEVER IT SHOULD
BECOME A BIT MORE WIDESPREAD LATE SATURDAY AS DEEPER MOISTURE
ARRIVES. MAX TEMPS NEAR 40 AS WE SIT IN THE WARM SECTOR.

THE ARCTIC FRONT COMES THROUGH LATE SATURDAY.  THE EVENING PERIOD
SHOULD BE RELATIVELY QUIET AS WE TRANSITION TO THE COLDER AIR.
HOWEVER AFTER MIDNIGHT THE LAKE EFFECT SHOULD BEGIN TO RAMP UP.
MEAN FLOW WILL BE 290 TO 351 RIGHT THROUGH SUNDAY FAVORING OUR SW
COUNTIES.  BUT DUE TO THE EXPECTED STRENGTH OF THE WINDS THE SNOW
SHOWERS WILL BE PUSHED WELL INLAND.  THE INTENSITY OF THE SNOW MAY
BE HELD DOWN A BIT AS THE INVERSION LEVELS WILL ONLY BE 5-6K
FT...BUT THIS STILL SHOULD BE WITH THE DGZ.  HAVE 3-6 INCHES ALONG
THE LAKE SHORE LATE SATURDAY NIGHT INTO SUNDAY...WITH 1 TO 3 INCHES
ACROSS MOST OF THE INLAND AREAS.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 351 AM EST FRI JAN 18 2013

A SIGNIFICANT NORTHWEST FLOW LAKE EFFECT EVENT IS LOOKING LIKELY FOR
SUNDAY NIGHT AS THE CORE OF THE COLDEST AIR MOVES INTO THE REGION
AND THE POLAR JET CORE DIPS SOUTH OF THE STATE.

SNOW SHOWER INTENSITIES ARE EXPECTED TO INCREASE ON SUNDAY NIGHT AS
INVERSION HEIGHTS RISE TO 10K FEET OR MORE. NAM BUFKIT PROFILE AT
SOUTH HAVEN LOOKS PRETTY IMPRESSIVE FOR HEAVY SNOW WITH PLENTY OF
LIFT/OMEGA SHOWN IN THE DGZ WHICH IS PROGGED TO BE BETWEEN 1K AND 5K
FEET AGL.

WHILE THE OVERALL SYNOPTIC PATTERN REMAINS VERY FAVORABLE FOR HEAVY
LAKE EFFECT SNOW MONDAY INTO TUESDAY... THERE CONTINUES TO BE SOME
CONCERN ABOUT SIGNIFICANT ACCUMULATION POTENTIAL. THE ARRIVAL OF THE
COLDEST SFC TO H8 AIR DURING THIS TIME MAY LEAD TO A VERY SHALLOW
AND LOW DGZ WHICH COULD MEAN ONLY VERY FINE SNOWFLAKE PRODUCTION.
SFC TEMPS FALL TO ABOUT -13C WHILE H8 TEMPS FALL TO AROUND -25C...
AND CONSEQUENTLY THE GFS SHOWS THE DGZ CRASHING TO THE SFC TO 2K
FEET.

EVEN IF SNOW ACCUMULATIONS ARE LIMITED MONDAY AND TUESDAY... TRAVEL
IMPACTS WILL LIKELY CONTINUE DUE TO REDUCED VISIBILITIES... AREAS OF
BLOWING SNOW... AND ICY ROADS. ROAD SALT IS NOT REALLY EFFECTIVE AT
TEMPERATURES BELOW 15F AND THAT COULD BECOME AN ISSUE MONDAY AND
TUESDAY.

THE POLAR TROUGH BEGINS TO GRADUALLY LIFT OUT ON TUESDAY NIGHT AND
WEDNESDAY. THE POTENTIAL DGZ PROBLEM DESCRIBED ABOVE EVENTUALLY GOES
AWAY AND THERE MAY BE AN INCREASE IN SNOW SHOWER INTENSITY NEAR THE
LAKE BEFORE MORE SIGNIFICANT WARMING AT H8 TAKES PLACE WEDNESDAY
NIGHT AND THURSDAY. IN FACT THE WARM ADVECTION IS ACTUALLY STRONG
ENOUGH THAT FREEZING RAIN COULD BECOME A CONCERN ON THURSDAY AS
PRECIP BREAKS OUT AHEAD OF A SYSTEM IN THE PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1127 PM EST THU JAN 17 2013

THE MAIN IMPACT TO THE TAFS MAY OCCUR FRI AFTN...ROUGHLY AFT 18Z
WHEN SOUTHERLY GUSTS OVER 25 KNOTS ARE LIKELY TO OCCUR. COULD BE SOME
GUSTS OVER 35 KNOTS FOR KMKG.

WEAK SNOW SHOWERS CONTINUE TO PERSIST AND BASED ON SATELLITE
TRENDS THEN SHOULD CONTINUE FOR A FEW MORE HOURS. STILL LOOKING AT
PRIMARILY VFR WEATHER...BUT CAN NOT RULE OUT SOME TEMPO MVFR
CONDITIONS THROUGH ABOUT 09Z. THE NEXT STORM SYSTEM ARRIVES
ROUGHLY 15Z TO 18Z AND DEPARTS OFF TO THE NORTHEAST BY 21Z. TOUGH
CALL ON HOW LOW CONDITIONS GO...BUT AM CURRENTLY FORECASTING MVFR
FOR KMKG TO KGRR TO KLAN DURING THIS WINDOW. FURTHER NORTH...IFR
MAY OCCUR. FURTHER SOUTH...LOOKS LIKE VFR GIVEN THE DRY LOOK TO
THE VERTICAL PROFILES.

&&

.MARINE...
ISSUED AT 351 AM EST FRI JAN 18 2013

WILL UPGRADE TO A GALE WARNING FOR THIS AFTERNOON.  SW FLOW WILL
INCREASE AHEAD OF THE CLIPPER SYSTEM.  THESE GALES SHOULD DIMINISH
INTO TONIGHT.  ANOTHER PERIOD OF GALES APPEARS LIKELY SATURDAY NIGHT
INTO SUNDAY WITH THE ARCTIC FRONT.

&&

.HYDROLOGY...
ISSUED AT 351 AM EST FRI JAN 18 2013

NO ADDITIONAL ISSUES AT THE ICE JAM NEAR RODGERS POND...HOWEVER THE
FLOOD WATCH CONTINUES AS RIVER LEVEL FLUCTUATIONS ARE EXPECTED.

MORE RIVER ICE WILL BE FORMING ACROSS THE CWA BY LATE IN THE WEEKEND
AND INTO NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH SUNDAY EVENING FOR MIZ045.

LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     LMZ844>849.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     LMZ844>849.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MEADE
AVIATION...MJS
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Jan 17, 7:45 AM EST, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 AM EST THU JAN 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
745 AM EST THU JAN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT LAKE EFFECT SNOW SHOWERS WEST OF HIGHWAY 131 THIS AFTERNOON
AND TONIGHT MAY LEAD TO SLICK TRAVEL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS AND BITTER COLD ARCTIC AIR SATURDAY NIGHT THROUGH
WEDNESDAY WILL LIKELY CREATE HAZARDOUS TRAVEL. SIGNIFICANT LAKE
EFFECT SNOW ACCUMULATIONS AND WHITEOUT CONDITIONS ARE POSSIBLE IN
THE SNOW BELTS ALONG AND WEST OF HIGHWAY 131. BELOW ZERO WIND CHILLS
ARE LIKELY AS WELL.

THE COLD SNAP EARLY NEXT WEEK MAY ALLOW ICE JAMS TO DEVELOP ON THE
RIVERS... WHICH COULD LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-180845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
745 AM EST THU JAN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THE MAJORITY OF THE
TIME FROM FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE POSSIBLE
FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT.

HEAVY LAKE EFFECT SNOW SHOWERS AND FREEZING SPRAY ARE POSSIBLE
SATURDAY NIGHT THROUGH WEDNESDAY AS BITTER COLD ARCTIC AIR IMPACTS
THE GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 11:27 AM ESTWind AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa11 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.